Oklahoma, 2012Drought in Oklahoma, March 1 to 31, 2012
March 1 to 31, 2012 · NWS OUN · 31 events in 31 counties and zones
The stretch of above normal precipitation continued into March, with areas that needed rainfall receiving much needed amounts. The rainfall combined with above normal temperatures kept the prospects for a good winter crop season high.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The stretch of above normal precipitation continued into March, with areas that needed rainfall receiving much needed amounts. The rainfall combined with above normal temperatures kept the prospects for a good winter crop season high.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 29, 9:37 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 29, 9:37 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CST WED FEB 29 2012
.DISCUSSION...
OVERALL...LITTLE CHANGE TO GOING FORECAST. DID TWEAK TEMPS FOR
TONIGHT BASED ON CURRENT TRENDS WITH SOME LOCATIONS APPROACHING
FORECAST MINS. TEMPS WILL LIKELY STALL OR RISE SLOWLY LATE TONIGHT
AS SOUTHERLY WINDS PICK UP HOWEVER. WILL NOT MAKE ANY CHANGES TO
GOING FIRE WEATHER WATCH AS 00Z DATA JUST NOW STARTING TO COME IN.
LATEST WRF WOULD SUGGEST THAT CONDITIONS WILL BE WORSE ACROSS
WESTERN THIRD OF OKLAHOMA INTO NORTH TEXAS WHERE DRIER AND WINDIER
PARAMETERS WOULD COME INTO PLACE. IT ALSO BACKED OFF ON PRE-
FRONTAL WEAKNESS IN GRADIENT OVER NORTHWEST PARTS OF OKLAHOMA...SO
THAT WILL BE ADDRESSED OVERNIGHT WITH NEW GFS/RUC DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 75 43 63 / 0 0 10 10
HOBART OK 38 75 40 61 / 0 0 0 0
WICHITA FALLS TX 42 81 44 68 / 0 0 10 10
GAGE OK 35 75 29 52 / 0 0 0 10
PONCA CITY OK 37 74 39 57 / 0 0 10 10
DURANT OK 42 81 55 74 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR OKZ006>008-011>031-
033>039-044.
TX...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR TXZ083>089.
&&
11/26Hazardous weather outlook, Feb 29, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST WED FEB 29 2012
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS HAS OVERSPREAD OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MAR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ACROSS
SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH AND EXTREME THURSDAY WHEN VERY
WARM...WINDY...AND DRY CONDITIONS DEVELOP. REFER TO THE FIRE WEATHER
WATCH FOR ADDITIONAL INFORMATION. MANY DAYS NEXT WEEK ARE EXPECTED
TO BE SIMILAR.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.Drought, Jackson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D2 (severe) to D3 (extreme) continued through the month.
Drought, Tillman
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D2 (severe) to D3 (extreme) continued through the month.
Drought, Harper
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by the 20th.
Drought, Woods
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Alfalfa
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Grant
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Kay
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Noble
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Garfield
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Major
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Woodward
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Ellis
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Dewey
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Blaine
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Canadian
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Logan
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Payne
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Kingfisher
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Caddo
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Grady
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Stephens
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Jefferson
- When
- March 1, 12:00 AM CST to March 13, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
D2 (extreme) drought improved to D0 (dry) or D1 (moderate) by the 13th.
Drought, Roger Mills
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Custer
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Beckham
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Washita
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Greer
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Comanche
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Cotton
- When
- March 1, 12:00 AM CST to March 20, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D1 (moderate) by the 20th.
Drought, Harmon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by the 13th, and continued through the rest of the month.
Drought, Kiowa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
D3 (extreme) drought improved to D2 (severe) by the 13th, and continued through the rest of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, March 1, 20121 death · 1 event
- Drought in Texas, March 1 to 31, 2012$5.0 million · 23 events
- Tornadoes and Damaging Winds in Alabama, March 1 to 2, 2012$80,000 · EF1 · 13 events
- Winter Storm and Winter Weather in Vermont, March 1, 2012$50,000 · 16 events
- Hail and Damaging Wind in Georgia, March 1, 2012$82,000 · 1 in hail · 3 events
- Tornado and Damaging Winds in Virginia, March 1, 2012$50,000 · EF0 · 3 events
- Drought in New Mexico, March 1 to 31, 201230 events
- Drought in Georgia, March 1 to 31, 201226 events
- Winter Storm and Winter Weather in New York, March 1, 201225 events
- Drought in Texas, March 1 to 20, 201221 events
- Drought in Colorado, March 1 to 31, 201221 events
- Winter Storm and Winter Weather in Colorado, March 1 to 3, 201217 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370770, 370771, 370773, 370779, 370781, 370783, 370784, 370785, 370786, 370788, 370789, 370790, 370791, 370792, 370793, 370794, 370795, 370796, 370797, 370798, 370799, 370800, 370801, 370802, 370803, 370804, 370805, 370806, 370807, 370808, 370809.